MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANNULATED TIBIAL NAIL-EX/360MM-STERILE; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANNULATED TIBIAL NAIL-EX/360MM-STERILE; NAIL,FIXATION,BONE
Model Number 04.004.452S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Date of event is unknown.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Therapy date of concomitant device is unknown.A device history record review was requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient had a titanium nail implanted in their left fibula on (b)(6) 2015.However, on (b)(6) 2016 the nail broke.Implant was removed on an unknown date.The results of that procedure are currently unknown.Reported concomitant devices: locking screw (part number: 04.005.528, lot number: unknown, quantity: 1), locking screw (part number: 04.005.526, lot number: unknown, quantity: 1), locking screw (part number: 04.005.522, lot number: unknown, quantity: 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: manufacturing location: monument; manufacturing date: 06-jan-2015; expiration date: 11/2023; part #: 04.004.452s, lot #: 7883000 (sterile) - 10mm ti cannulated tibial nail - ex/360mm - sterile; lot quantity: 5; work order traveler met all inspection acceptance criteria.Inspection sheet, inspect dimensional sheet, in-process acceptance sheet, met all inspection acceptance criteria.Inspection sheet, inspect dimensional sheet, met all inspection acceptance criteria.Inspection sheet, inspection sheet, in-process acceptance met all inspection acceptance criteria.Inspection sheet, final inspection met all inspection acceptance criteria.Packaging label log was reviewed and was found to be conforming: packaging bom for this lot was reviewed and found to be conforming with no deviations to normal packaging identified.Scn # 10890 sterility documentation supplied by ethicon endo-surgery was reviewed and found to be conforming.Part #: 21012 tialnbri13.00 lot #: 7786017; bars were 100% inspected and sorted.Fifteen bars were dispositioned as rts for oversized condition.This ncr would not have contributed to the complaint condition as the raw material od does not affect the final processed dimension (material is removed during the processing).Certificate of report supplied by nf&m dated 13-aug-2014 was reviewed and found to be conforming.Lot summary report for the remainder of the lot dated 22-sep-2014 met all acceptance inspection criteria.Raw material receiving/putaway checklist met all acceptance inspection criteria.No relevant nonconformance records (ncrs) were identified during the dhr review.Investigation summary: the supplied pictures from the flash drive (¿pc-000209622 product pictures 13jun2018¿) was reviewed and the complaint condition of broken postop was confirmed based on images on pages 3-12 (out of 25), it shows the nail has broken from the distal end.As the device was not returned an as received, dimensional, material or drawing reviews are not applicable.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Patient¿s height reported as 5 feet 10 inches.A5.A: patient¿s ethnicity reported as caucasian if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that the patient fell while at work on (b)(6) 2018 and fractured his left tibia/fibula.Apparently over the past couple of months the patient had sustained a couple of falls.Post-operatively after the procedure on (b)(6), 2015 to repair his fracture of the left tibia/fibula, the patient was re-admitted to the hospital for pain control.On (b)(6) 2016 the patient twisted his ankle.Reportedly, during january 2016 the patient noticed increasing discomfort over the distal aspect of his tibia.The patient returned for an evaluation on (b)(6) 2016 and a radiograph revealed the fracture of his distal aspect of this intramedullary nail.He was also diagnosed with a non-union and was referred for evaluation.On (b)(6) 2016 the patient underwent a left below the knee amputation with associated removal of hardware which included: synthes locking screws x3, synthes rod x1.The patient tolerated the procedure.Post-operatively patient had a lot of drainage just below the knee whether the nail was removed.The patient received given intravenous iron to treat decrease in hemoglobin and hematocrit.The patient became medically stable and referred for inpatient rehabilitation.

Brand Name
10MM TI CANNULATED TIBIAL NAIL-EX/360MM-STERILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7665855
Report Number2939274-2018-52728
Device Sequence Number1118529
Product Code JDS
UDI-Device Identifier10886982084231
UDI-Public(01)10886982084231
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number04.004.452S
Device Catalogue Number04.004.452S
Device Lot Number7883000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer08/02/2018
08/20/2018
Initial Report FDA Received Date07/06/2018
Supplement Report FDA Received Date08/03/2018
09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight111